Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

176 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Is it safe to take Eptoin 200mg for seizures?

Hello Doctor...i had an episode of seizures after which i was on Tab tegretol.after 2 years i was weaned off n stopped but after a couple of years i got another episode n was started on Tab eptoin 200mg OD.now its been 7 years n am still continuing with it.but i havent consulted my doctor in the reacent years.having a second thought and curiosity as wud it be of great adverse effect on me contuining this tablet further??
Thu, 5 Sep 2019
Report Abuse
Neurologist 's  Response
Hello,

In your particular case my approach would've been to carry out a FULL and EXTENSIVE neurological survey at the very beginning to discover whether you had any evidence for a seizure disorder coming about as the result of a physical or architectural cause in the brain, the circumstances behind the start of the seizures, etc.

This is usually quite extensive and can take some time to complete. Once that's done and I'm convinced the patient is free and clear of any physical cause and once I know that epilepsy does not run in a blood relative I feel comfortable recommending the patient go on medication for at least 2 years after which we can withdraw the medication and see how they do.

If seizures return then, I would once again perform a thorough evaluation to once again try and find something we may have missed the first time but the patient would be returned to medication and again placed on for another minimum of 2-3 years.

I might at this point also send the patient for genetic consultation to see what might be considered since there could be a known mutation you could be carrying that causes this in which case we then, know you must remain on medication for life.

If not then, again, at the end of the 2nd 2-3 year period and with proper physician supervision and vigilance to often include EEG testing after medication withdrawal along with symptom monitoring using a seizure diary the patient could be removed.

I would not advise you to undertake to withdraw your own medication without consulting a specialist. I recommend you see an epileptologist.

Hope I have answered your query. Let me know if I can assist you further.

Take care

Regards,
Dr Dariush Saghafi, Neurologist
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

My father is suffering from convulsions in sleep and doctor has prescribed Eptoin 100 mg (three tablets a day). This happened in Jan 2008 but he started taking Eptoin from Jan 2009. After some time, he developed memory problem and for that doctor prescribed him Flovite 5.0 and Supradyn (after having blood test ). But he is losing weight and he thinks that this is because of Eptoin. He is insisting of leaving this medicine but I know that seizures will re-occur. What should I do now? How can I reduce the dose? Is weight loss because of this medicine? If not, then what could be the reason? Please do guide me. Thanks.

doctor1 MD

good morning doctor, my son is 11 years old last month he had seizure, on doctors advice We start EPTOIN 100mg in the morning n 150 mg duing bed time . we had MRI and EEG, as per doctor everything s fine and he advised to take Eptoin for 3 years. now he s having headache, drowsiness , head spinning doing morning. kindly advise. thank

doctor1 MD

My brother(34yrs-married with 3 yr old kid) who has epilepsy has been taking English medicine (Allopathy) for 20 years . Seizures are very less and it happens twice/thrice in a month . Seizures happens for 1 minutes and normalcy returns in max 5 minutes . Any Suggestions to cure this ?He is taking tegretal 200 mg (day& night) , sodium valporate(half tablet - Day & night) ,eptoin (half-Day & night )